MAUDE Adverse Event Report: ICU MEDICAL, INC. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ICU MEDICAL, INC. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4471-24
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filled as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was stated that the patient has a broken fragment of port-a-cath on the left side of the chest.During an imaging test, it was found that the tip of the port-a-cath is in an extravascular position and is short (10 cm instead of the usual 20 cm).Removal of the port-a-cath was attempted in the operating room and the removal was incomplete as the distal end was not retrieved.A scan confirmed that the catheter tip is positioned in the patient's right ventricle for which a hemodynamic assessment and a possible cardiac surgery will be done to remove the remaining portion of the catheter.There was patient involvement and patient harm.
 
Additional Manufacturer Narrative
B1, b2, h1 updated.One used sample was received for evaluation.Visual inspection noted the catheter end to be torn.Functional testing was performed, and free flow was observed with no leaks from the port body or catheter.The complaint of breakage can be confirmed.The probable cause is due to incorrect placement/implantation of the catheter.No lot number was provided; therefore, a device history record (dhr) review could not be conducted.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL, INC.
ave calidad no. 4, parque
tijuana 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key23402821
Report Number3012307300-2025-11812
Device Sequence Number15962226
Product Code LJT
UDI-Device Identifier10610586032745
UDI-Public(01)10610586032745
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4471-24
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexUnknown